Does anyone suffer with server cramps?

As we all probably do, wake up several times in the night, I get terrible cramps in my lower legs that last for ages, during the day this can happen to my hands & they go into a spasm. I have just gone onto mtx injection (from the tablets form) . My new rhemy wanted to put me on quinnine but I have looked this up & it's not a good drug to take. I do drink lots & eat healthy it seems to of got worse with the injections. I am also bruising with the injections any tips.

Would appreciate Anyone's advice.

Thanks Christine

43 Replies

  • Morning,yes I suffer with muscle spasms. It got so bad that I couldn't wear shoes only flip-flops or ugg boots. I'd get it when driving which is not so good. My rheumy put me on hydroxy which has really helped. It rarely happens now thank goodness,it's very painful isn't it. I hope you can get it sorted x

  • I had quinine, it didnt do me any harm, its quite a safe drug, I didnt need it for long.

    Any way this hot weather may have affected your bodies electrolyte balance so some bananas ( potassium) and magnesium ( usually from supplements) may help x

  • A nurse once recommended Indian tonic water which contains quite small amounts of quinine. Cramps are horrible

  • I Christine, I used to get lots of cramps but not had so many with Hydroxy, I was also told to take more salt at mealtimes, not sure this is good advice though, as for bruising I inject MXT and have found that every now and then I would hit a tiny blood vessel as you cant see them, that would bruise slightly, but the best advice I had was to pinch the skin were you are injecting then it doesn't hurt or bruise, hope this helps.

    Wendt xx

  • Hi ya, I have had awful cramps too so totally understand I reluctantly went on quinnine which I have now been taking every night for nearly a year, no side effects and nobody has said I shouldn't be taking them, they really work, if I forget to take then then I get cramps again. don't be afraid of side effects our bodies sorts that out, if you need relief these work.

  • Yes, I had fairly severe cramps occasionally at various times of the day and night long before diagnosis. Then once I got RA symptoms it became an evening / night time problem, almost every night and very bad indeed. Alcohol, especially red wine, started to guarantee night cramps and to make them even worse - sometimes I'd have cramp or pre-cramp twitching all night long.

    I don't THINK that Mtx & Sulfasalazine have made the problem worse ( and I take tablets, not injection). However in the last few months I've drank less alcohol than ever in my adult life - virtually nothing. And, finally, night cramps in my legs and feet have gone. However, just to complicate the picture, I did have an awful spasm in my hand the other day.

    I've always drunk loads of water and quite a lot of bananas too. I've recently had my potassium, magnesium, sodium and calcium levels tested & they were okay. I think I have to conclude that what's worked for me is stopping REGULAR drinking. As it happens I did drink about 2 and half pints of cider the other evening without so much as a twinge! This long summer seems to have sorted quite a few things out for me too, so maybe Vitamin D has helped.

    I don't know much about electrolyte balance but that seems to be the key & I suspect that lots of things can cause an imbalance & it's just a case of finding what's affecting you individually through trial & error. Luce x

  • When Sodium goes up, Potassium goes down, and vice-versa. Magnesium gets depleted with diuretics, and low Sodium. Probably why the dr. said to take more salt at dinner. Actually, virtually all fresh veggies contain magnesium, so unless a person is taking diuretics, you should have normal amounts of magnesium. Loret xxx

  • I get nasty cramps in my calves, ankles and feet any time of day or night. The effective solution I use is to apply heat, so if it's during the day I put a fleece around my legs/feet; in bed I have a small heated blanket on my mattress. It works every time. I sometimes need to stand or stretch the cramped muscle because I can't rub it (I can't reach my feet), but that's all. I don't take any medication for cramp.

  • Can't help with the cramps as luckily I don't get them but SERVER cramps I get!! All the time trying to type on the site ha ha , hugs Axx

  • Love it x

  • Go away onto your own post!!!!! Xx

  • I get server cramps and then my computer freezes. And stop bullying poor little scouser :-)

  • Press the report button trouble!!!

  • How did I know you would join in e trouble Hee Hee!!! Poor little !!! U wot!

  • nice to Scouser, is it coz you've got an ice cube stuck up your nose? :) xx

  • Oi no more joining in, Amanda lol, Lutherians poorly dog started it!!!! And are none of you thinking of poor elllinghams problems, well I am!! Server though Hee Hee I think I am funee!!

  • I want some of what Allanah had in France Pleeeeeeze!!! X

  • Think I wanna go back and not put up with this abuse

  • Au revoir

  • She snorts it up her nose

  • :_)


  • Lovely lloret, pleeze be on my team ! Xx

  • :)

  • Scouser did not read the instructions about taking the ice cubes out! X

  • But this one is so much more fun Allanah x

  • Oi!! Enough ladies, so exhausted with u lot!! Off to bed, I will check to see if ur talking about me though tomorrow xx zzzzz

  • Oh Allanah! I noticed it too :)

  • And she wants to try my cherry coke without ice!

  • Cherry Coke and rum might not be too bad either :)

  • Oi I am awake again! Xx

  • Actually it was diet coke!

  • Well that Allanah! Missed the "coke" issue :) We do Rm and Coke around here. If you use Diet Coke, it forgives the calories in the rm :)

  • it was a joke on Luthiens psot about Whizzer being better! They ganged up on me!! lol , Rum and Coke is good too!!

  • It's snow joke you know!

  • Brilliant!

  • Good one, Ronnie :)

  • ET tu brute

  • your service m'lady

  • I think we have cyber equivalent of a "flash mob" developing before our very eyes. :-)If you don't have them over there I can explain

  • Are we in Downton Abbey now? :-)

  • Christine, hope you find a solution to your cramps, I had the same problem a couple of weeks ago for the first time ever, so will be good to read some of your sensible replies LOL!!!!.....I'm sitting in the naughty corner, waiting for the others to join me ;) x

  • Looks like ur on your own trying to be sensible at the moment!! They have all gone mad I tell you, mad. Now finish guys, order returns xxxxx

You may also like...